I had lip augmentation (Restylane) 4 weeks ago and now have this "ducky" look in my upper lip. I know that restylane can last for up to 6 months. I definitely don't want to walk around looking this way for such a long time. Is there any way to improve the look of my upper lip? I massage it every day using a massager with heat and cold. Is there anything else I can do? Thank you.
Lips Uneven and Too Big After Restylane Lips
Doctor Answers 5
You can dramatically improve your results quite easily...
at times massage or really squeezing may be sufficient...it requires vigorously squeezing and holding the lip...much more firm pressure is needed than most people apply...and if you're still unhappy with the results, then an injection of hyaluronidase will dissolve the restylane and get you back to where you began...at this stage neither heat nor cold is likely to provide any benefit...
Lip Augmentation Results
One of the benefits of hyaluronic acids is that they reabsorb. If you want your old lips back right away you can try Hyaluronidase injections. Sometimes the "duckiness" of the upper mouth comes from too much injection into the philtrum (white part above the lip). If you think this is the case, you could consider erasing the Restylane from the philtrum first and see if that improves your look. Discuss your options with your physician. They will be able to give you your best suggestions. Good luck!
Reversing Restylane in the lips: hyaluronidase vs. time
If your lips are ruining your life, I would consider hyaluronidase injection, which will hasten the breakdown of the Restylane.
However, if you can wait a few months for the Restylane to go away, I would recommend vigorous massage to the areas of excess material. The mechanical action of regular massage may speed up the natural reabsorption of the Restylane.
On the bright side, all results of Restylane are temporary. If you wait long enough, your lips will look exactly the same as they did prior to your injection.
You might also like...
Lip augmentation - Restylane
You should be OK by now.
The suggestion offered should have corrected any significant problem you had with injecting Restylane in your lip.
If not, see another doctor for treatment options.
Hyaluronidase = Restylane Reversal
Hyaluronidase is a material which breaks up Restylane and other injectable fillers with Hyaluronic Acid. The material has been well studied and within 24 hours most of the material will be dissolved if performed correctly. Caution that it can cause bruising more easily than the filler and can sting a bit.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.